Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2005, Issue 8, Pages 1221-1237

Optimal Tikhonov approximation for a sideways parabolic equation

1Department of Mathematics, Lanzhou University, Lanzhou 730000, China
2Institute of Network, School of Electronics and Information Engineering, Xi'an Jiaotong University, Xi'an 710049, China

Received 27 April 2004; Revised 31 December 2004

Copyright © 2005 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We consider an inverse heat conduction problem with convection term which appears in some applied subjects. This problem is ill posed in the sense that the solution (if it exists) does not depend continuously on the data. A generalized Tikhonov regularization method for this problem is given, which realizes the best possible accuracy.